MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DYNAGEN MINI ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR

BOSTON SCIENTIFIC CORPORATION DYNAGEN MINI ICD VR; IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Model Number D021
Medical Device Problem Codes Signal Artifact/Noise (1036); High impedance (1291); Inappropriate/Inadequate Shock/Stimulation (1574)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 06/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this implantable cardioverter-defibrillator (icd) delivered some electric shocks.It was suspected that this patient was in sinus rhythm.Technical services (ts) was consulted and provided troubleshooting suggestions.The icd tried to be interrogated.Unfortunately, it was found that the remote monitoring capabilities had become disabled due to limited battery capacity once the icd reached the end of life (eol).Further review of this icd data revealed that anti-tachycardia pacing (atp) therapy was delivered to convert the arrhythmia.Additionally, out-of-range pacing impedance measurements, out-of-range shock impedance measurements, and noisy signals were also observed.Icd system replacement was recommended.Subsequently, a revision procedure was performed and the icd and the non-boston scientific lead were explanted and replaced.No additional adverse patient effects were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, analysis of the returned icd found no evidence of device defect, malfunction, or damage outside the bounds of normal medical use.The device was subjected to and passed all automated testing.Laboratory analysis did not identify any device characteristics that would have caused or contributed to the reported clinical observations.

Brand Name
DYNAGEN MINI ICD VR
Common Device Name
IMPLANTABLE CARDIOVERTER DEFIBRILLATOR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key15048551
Report Number2124215-2022-26249
Device Sequence Number14831549
Product Code LWS
UDI-Device Identifier00802526533884
UDI-Public00802526533884
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P960040/S306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date04/08/2016
Device Model NumberD021
Device Catalogue NumberD021
Device Lot Number436017
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2022
Supplement Date Received by Manufacturer08/17/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/30/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient SexMale